Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 34, NWS Grand Rapids, MI

June 11, 2014Ionia County, Montcalm County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 11, 2014, 4:05 PM EDT for Ionia County, Montcalm County, Michigan. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2014, 4:05 PM EDT (20:05 UTC)
Expired
Jun 11, 2014, 4:45 PM EDT
In force
40 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ionia County, MI, Montcalm County, MI

The radar

The Grand Rapids radar (KGRR), 39 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:10 PM EDTTSTM WND DMG4 Nw Ionia, MIFOUR TREES DOWN. TREES WERE EITHER WEAKLY ROOTED OR ROTTED. REPORTED BY COUNTY ROAD COMMISSION. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WUUS53 KGRR 112005
SVRGRR
MIC067-117-112045-
/O.NEW.KGRR.SV.W.0034.140611T2005Z-140611T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 PM EDT WED JUN 11 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
  MONTCALM COUNTY IN CENTRAL MICHIGAN...

* UNTIL 445 PM EDT

* AT 400 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SMYRNA...AND
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...         IONIA...              EDMORE...
  STANTON...            HUBBARDSTON...        BELDING...
  FERRIS TWP...         LANGSTON...           CEDAR LAKE...
  VICKERYVILLE...       BUTTERNUT...          FENWICK...
  TURK LAKE...          SIDNEY...             CRYSTAL...
  ENTRICAN...           VESTABURG...          SIX LAKES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4292 8519 4300 8532 4309 8531 4312 8529
      4312 8531 4346 8532 4346 8484 4305 8484
TIME...MOT...LOC 2005Z 221DEG 18KT 4305 8520

HAIL...1.00IN
WIND...60MPH

$$

TJT
3 follow-up statements
303 
WWUS53 KGRR 112022
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
422 PM EDT WED JUN 11 2014

MIC067-117-112045-
/O.CON.KGRR.SV.W.0034.000000T0000Z-140611T2045Z/
IONIA MI-MONTCALM MI-
422 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MONTCALM AND NORTHEASTERN IONIA COUNTIES UNTIL 445 PM EDT...

AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHILOH...AND
MOVING EAST AT 25 MPH TOWARDS PALO.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  IONIA...              FERRIS TWP...         VICKERYVILLE...
  BUTTERNUT...          FENWICK...            CRYSTAL...
  SHERIDAN...           CARSON CITY...        ORLEANS...
  PALO...               AMSDEN...             SHILOH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4305 8484 4297 8505 4304 8518 4313 8520
      4345 8485
TIME...MOT...LOC 2022Z 249DEG 22KT 4308 8505

HAIL...1.00IN
WIND...60MPH

$$

TJT
313 
WWUS53 KGRR 112040
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
440 PM EDT WED JUN 11 2014

MIC067-117-112045-
/O.CON.KGRR.SV.W.0034.000000T0000Z-140611T2045Z/
IONIA MI-MONTCALM MI-
440 PM EDT WED JUN 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MONTCALM AND NORTHEASTERN IONIA COUNTIES UNTIL 445 PM EDT...

AT 437 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
SHILOH...AND MOVING EAST AT 25 MPH. HOWEVER...THIS STORM CONTINUES 
TO WEAKEN AND THE SEVERE THUNDERSTORM WARNING WILL LIKELY BE ALLOWED 
TO EXPIRE SHORTLY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  CARSON CITY...        PALO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4304 8499 4307 8503 4313 8502 4321 8484
      4305 8484
TIME...MOT...LOC 2039Z 251DEG 21KT 4309 8495

HAIL...1.00IN
WIND...60MPH

$$

TJT
907 
WWUS53 KGRR 112046
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
446 PM EDT WED JUN 11 2014

MIC067-117-112055-
/O.EXP.KGRR.SV.W.0034.000000T0000Z-140611T2045Z/
IONIA MI-MONTCALM MI-
446 PM EDT WED JUN 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTCALM AND
NORTHEASTERN IONIA COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING REMAIN 
POSSIBLE WITH THIS THUNDERSTORM AND OTHERS IN THE AREA.

LAT...LON 4304 8499 4307 8503 4313 8502 4321 8484
      4305 8484
TIME...MOT...LOC 2040Z 251DEG 21KT 4309 8494

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:29 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 11, 3:29 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EDT WED JUN 11 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 328 PM EDT WED JUN 11 2014

SCATTERED THUNDERSTORMS WILL BRING SOME HEAVY DOWNPOURS INTO THIS
EVENING. THERE WILL BE A BREAK IN THE STORMS FROM LATER TONIGHT
INTO THURSDAY MORNING...THEN A COLD FRONT WILL BRING MORE SHOWERS
AND THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. FAIR AND COOLER
WEATHER WILL MOVE IN BEHIND THE COLD FRONT FOR FRIDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 328 PM EDT WED JUN 11 2014

PRIMARY FORECAST CONCERNS ARE FOR SOME URBAN AND SMALL STREAM
FLOOD THREAT INTO THIS EVENING...THEN ANOTHER ROUND OF STORMS ALONG
THE COLD FRONT THURSDAY AFTERNOON AND EVENING.

WARM FRONT HAS LIFTED THROUGH THE FORECAST AREA AND JUICY AIRMASS
WITH LOW LCLS AND HIGH PRECIP EFFICIENCY STORM ENVIRONMENT NOW IN
PLACE. SOME HEATING THIS AFTERNOON COMBINED WITH UPPER LEVEL
DIVERGENCE IN ADVANCE OF SHORTWAVE TROUGH AXIS HAS ALLOWED SOME
UPDRAFTS TO GET GOING AND THIS SHOULD CONTINUE INTO THIS EVENING.
HAVE SEEN SOME MINOR FLOODING WITH MULTICELL CLUSTER OF STORMS
MOVING THROUGH GRR AND COULD SEE MORE UNTIL THE CONVECTION
DECREASES AS THE SUN GOES DOWN. SOME FOG COULD FORM OVERNIGHT WITH
LIGHT WINDS AND HIGH DEW POINTS.

EXPECT A BREAK IN THE ACTION LATER TONIGHT AND THURSDAY MORNING AS
THE UPPER TROUGH SHIFTS EAST AND WEAKENS AND THE SFC LOW IS
ABSORBED BY AN UPSTREAM NEGATIVELY TILTED TROUGH THAT CUTS OFF
OVER MINNESOTA ON THURSDAY. THE COLD FRONT SHOULD FOCUS SOME
STORMS THURSDAY AFTERNOON AND EVENING WITH DRIER AIR MOVING IN
LATER THURSDAY NIGHT BEHIND THE FRONT.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 328 PM EDT WED JUN 11 2014

AFTER A QUIET SATURDAY AND SATURDAY NIGHT...THE LONG TERM BECOMES
ACTIVE BY SUNDAY AND LOOKS TO REMAIN UNSETTLED THROUGH WEDNESDAY.

HIGH PRESSURE MOVES TO OUR EAST SATURDAY NIGHT WITH RETURN FLOW
BRINGING IN WARMER AND MOISTER AIR FOR THE FIRST HALF OF NEXT WEEK.
A SERIES OF SHORT WAVES ARE PROGGED TO AFFECT THE AREA SUNDAY
THROUGH WEDNESDAY.  THIS WILL GIVE US PERIODIC SHOWERS AND STORMS.
TIMING OF THESE SHORT WAVES IS PROBLEMATICALLY THIS FAR OUT...BUT
THE SUNDAY NIGHT THROUGH MONDAY NIGHT TIME FRAME LOOKS THE WETTEST
WITH POTENTIAL MCS/S COMING ACROSS THE AREA.  WILL HAVE POPS IN FOR
TUESDAY AND WEDNESDAY ALSO...BUT THE PCPN APPEARS TO BE MORE WIDELY
SCATTERED BY THEN.

NOT MUCH TEMP CHANGE EXPECTED FROM DAY TO DAY WITH HIGHS MAINLY
AROUND 80...ALTHOUGH IF WE SEE A FEW PERIODS OF SUN WE COULD REACH
THE MID 80S ON ANY GIVEN DAY.  IT WILL BECOME HUMID BY SUNDAY NIGHT
AND THE STICKY AIR SHOULD LINGER THROUGH WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 154 PM EDT WED JUN 11 2014

A MIX OF VFR AND MVFR WAS ACROSS THE REGION AS OF 17Z...ALTHOUGH
SOME PATCHY IFR LINGERED NEAR LAKE MICHIGAN. THIS SHOULD CHANGE
VERY LITTLE THIS AFTERNOON INTO THIS EVENING.  THERE WILL ALSO BE
WIDELY SCATTERED THUNDERSTORMS ACROSS THE AREA.

THE STORMS AND SHOWERS WILL BE MOVING OUT OF SW MI BETWEEN 02Z AND
05Z FROM WEST TO EAST. HOWEVER EXPECT VERY LITTLE MIXING OVERNIGHT
WHICH WILL LEAD TO A DOWNWARD TREND TO CEILING AND VSBYS AFTER THE
RAIN DEPARTS. FOG SHOULD FILL IN AND EXPECT WIDESPREAD IFR OR EVEN
LIFR TOWARD DAYBREAK THU. EXPECT A 4 TO 6 HOUR PERIOD OF FOG AND
LOW STRATUS CEILINGS...WITH CONDITIONS IMPROVING TO VFR/MVFR
TOWARD LATE THU MORNING.

&&

.MARINE...
ISSUED AT 328 PM EDT WED JUN 11 2014

AREAS OF DENSE FOG ARE POSSIBLE TONIGHT INTO THURSDAY BEFORE A
COLD FRONT BRINGS COOLER AND DRIER AIR THURSDAY NIGHT. SOME
THUNDERSTORMS ARE POSSIBLE ALONG THE COLD FRONT THURSDAY AFTERNOON
AND THESE MAY HAVE GUSTY WINDS. OTHERWISE...WINDS AND WAVES WILL
REMAIN RELATIVELY LOW THE NEXT COUPLE DAYS.

&&

.HYDROLOGY...
ISSUED AT 1135 AM EDT WED JUN 11 2014

RAINFALL OVERNIGHT AND THIS MORNING HAS HAD A NEGLIGIBLE AFFECT ON
AREA RIVER LEVELS. SHOWERS WILL CONTINUE TO DEVELOP THIS AFTERNOON
AND LINGER INTO THE EVENING BEFORE TAPERING OFF. ADDITIONAL BASIN
AVG QPF AMOUNTS OF ONLY AROUND A QUARTER OF AN INCH OR LESS ON
AVERAGE ARE ANTICIPATED. RIVERS ARE WELL WITHIN BANK AND GIVEN
ANTECEDENT FAIRLY DRY CONDITIONS THIS WILL NOT HAVE MUCH AFFECT ON
RIVER LEVELS.

A COLD FRONT WILL BRING A SMALL CHANCE OF SHOWERS THURSDAY BUT MANY
LOCATIONS WILL NOT RECEIVE ANY MEASURABLE RAINFALL. THOSE AREAS THAT
DO GET PCPN SHOULD SEE VERY LIGHT AMOUNTS OF UNDER A TENTH OF AN
INCH. NO HYDRO ISSUES ARE ANTICIPATED TODAY THROUGH THE END OF THE
WEEK AND WEEKEND.

THERE IS POTENTIAL FOR A MORE ACTIVE WX PATTERN TO DEVELOP DURING
THE EARLY TO MIDDLE PORTION OF NEXT WEEK WITH SEVERAL ROUNDS OF RAIN
AND THUNDERSTORMS POSSIBLE. SOME OF THIS RAINFALL COULD POTENTIALLY
BE HEAVY AND THOSE SYSTEMS WILL NEED TO BE MONITORED CLOSELY FOR
POTENTIAL TO CAUSE HYDRO ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...JK
AVIATION...JK
HYDROLOGY...LAURENS
MARINE...OSTUNO
Hazardous weather outlook, Jun 11, 6:00 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
600 AM EDT WED JUN 11 2014

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
121000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
600 AM EDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY EAST OF A
LANSING TO BATTLE CREEK LINE. SEVERE WEATHER IS NOT FORECASTED.
THE MAIN HAZARDS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES AND BRIEFLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COUPLE OF THUNDERSTORMS COULD FORM THURSDAY...MAINLY IN THE AFTERNOON.
SEVERE WEATHER IS NOT FORECASTED.

THUNDERSTORMS COULD DEVELOP SUNDAY INTO TUESDAY. STRONG
THUNDERSTORMS ARE POSSIBLE MONDAY. HEAVY RAINFALL COULD ACCOMPANY
THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 11, 3:24 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     KENTWOOD                42.90N 85.59W
06/11/2014                   KENT               MI   BROADCAST MEDIA

            SIX INCH LIMB DOWN AT 60TH AND KALAMAZOO IN KENTWOOD.
            REPORT RELAYED BY WOODTV.

0307 PM     TSTM WND GST     GERALD R FORD ARPT      42.89N 85.53W
06/11/2014  M35.00 MPH       KENT               MI   ASOS

0318 PM     HEAVY RAIN       EAST GRAND RAPIDS       42.94N 85.61W
06/11/2014  M0.91 INCH       KENT               MI   BROADCAST MEDIA

            30 MINUTE RAINFALL TOTAL. RELAYED BY WOODTV.

0321 PM     HAIL             CASCADE                 42.91N 85.49W
06/11/2014  E0.25 INCH       KENT               MI   BROADCAST MEDIA

            REPORTED IN FOREST HILLS. RELAYED BY WOODTV. WINDS
            ESTIMATED UP TO 45 MPH.

&&

HOVING
Local storm report, Jun 11, 3:37 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
337 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             ADA                     42.95N 85.49W
06/11/2014  M0.25 INCH       KENT               MI   TRAINED SPOTTER

            REPORTED AT ADA DR AND THORNAPPLE RIVER DR.

0320 PM     FLOOD            4 NE KENTWOOD           42.94N 85.53W
06/11/2014                   KENT               MI   TRAINED SPOTTER

            PATTERSON RD AT STARR RD JUST NORTH OF THE HILTON HOTEL
            IS FLOODED TO 1.5 FEET DEEP.

&&

HOVING
Local storm report, Jun 11, 3:51 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 PM EDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     FLOOD            3 NE KENTWOOD           42.93N 85.54W
06/11/2014                   KENT               MI   BROADCAST MEDIA

            EAST BELTLINE AT 28TH ST IS FLOODED SEVERAL INCHES DEEP.
            RELAYED BY WOODTV.

&&

HOVING
Special weather statement, Jun 11, 3:59 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 PM EDT WED JUN 11 2014

MIZ057-058-112100-
IONIA-KENT-
359 PM EDT WED JUN 11 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SARANAC...MOVING NORTHEAST AT 20 MPH.

LOCALIZED WIND GUSTS GREATER THAN 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM. THIS STORM IS EXPECTED TO PASS JUST NORTH OF IONIA.

LOCATIONS IMPACTED INCLUDE...
  IONIA...              BELDING...            PORTLAND...
  HUBBARDSTON...        ORLEANS...            LYONS...
  MUIR...               PALO...               PEWAMO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4277 8531 4296 8531 4301 8535 4303 8531
      4312 8531 4312 8484 4277 8484
TIME...MOT...LOC 1958Z 239DEG 19KT 4298 8518

TJT

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:54 PM EDTAreal Flood AdvisoryGRRKent6 hr
Jun 11, 3:59 PM EDTSpecial Weather StatementGRRIonia61 min
Jun 11, 4:28 PM EDTAreal Flood AdvisoryGRRClinton, Ingham6 hr
Jun 11, 5:29 PM EDTAreal Flood AdvisoryGRRAllegan5 hr
Jun 11, 6:20 PM EDTAreal Flood AdvisoryGRREaton5 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.